When Tapering Gets Too Difficult.
When your taper gets difficult there are a number of options that can be considered and discussed with your doctor.
1. Take a break.
The tapering guidelines suggest that cuts can be made anywhere from every 7 – 30 days (Ashton). Many people are cutting every 14 days. If a taper is getting difficult then giving yourself a one time break of say 30 days between cuts may help to calm things down. Note that tolerance may become an issue if too much time if left between cuts.
2. Increase the time between cuts.
If you have been cutting every 10 days, then making your cuts every 14 days many help you do more healing between cuts. If you have been cutting every 14 days extending it to every 21 days may help.
3. Decrease the amount you cut.
As a taper progresses, it is unlikely that you will be able to cut as much at the end of the taper as we were able to do at the beginning. So if things start to feel too difficult then reducing the size of the cuts may help. If you have been cutting .5mg at a time, then moving to .25mg may help. If you were cutting .125mg at a time and it got hard then .0625mg may be more appropriate.
4. Water Titration may be an option.
If you aren’t having much luck with dry cutting or have exhausted the options for cutting smaller or putting more time between cuts then water titration may be an option to consider. Some of the benzos come in liquids or can be compounded by pharmacies these may help ease a taper.
6. When nothing helps.
Sometimes nothing we do eases the withdrawal period. When this happens we may need to select one of the safe taper plans and just get off the best we can, knowing that once we are off we will heal.
Disclaimer: The information contained in this website was not compiled by a doctor or anyone with medical training. The advice contained herein should not be substituted for the advice of a physician who is well-informed in the subject matter discussed. Before making any decisions about your health or treatment you should always confer with your physician and it is always assumed that you will do so.
Last updated 21 July 2020